Multiple cocaine/fentanyl related overdoses and at least 1 death reported Monday in Washington County

News

WASHINGTON COUNTY, N.Y. (NEWS10) — Multiple overdoses and at least one death was reported Monday according to Washington County Sheriff Jeff Murphy.

Sheriff Murphy says his deputies responded to several calls which started Monday evening and lasted throughout the night. Deputies revived 3 people by administering Narcan, a drug used to counteract the effects of an opioid overdose.

Murphy told News10 that one person who was revived ended up dying at Glens Falls Hospital.

He says they believe some of the cases involve a drug called “Blue Heroin” and it gets its street name from its bluish tint and it is likely cocaine tainted with the powerful opioid fentanyl.

The mixture may be a drug that is being widely distributed.

Last week in Schenectady County officers responded to 8 overdoses in one just day.

Much like in Washington County, the cases those cases were also said to be likely due to tainted cocaine.

Allison Reynolds is with the Council For Prevention in Hudson Falls, New York.
She says she would like to see more family members and loved ones of those struggling with opioids to be trained in how to use Narcan.

“To get as many people as want to be trained in Narcan and to get families Narcan kits to be able to help their loved ones. And, you know, those who are struggling with addiction to have safe harm reduction supplies and to get the information about the drug that is causing these overdoses, ” said Reynolds.

Links and contacts for help and support:

www.councilforprevention.org

Hope & Healing Recovery Community Center | Facebook

https://oasas.ny.gov/

Copyright 2021 Nexstar Media Inc. All rights reserved. This material may not be published, broadcast, rewritten, or redistributed.

Download our news app

App Store Link
Google Play Link

Latest PODCAST episode

More PODCAST: On the Story with Trishna Begam
CHECK OUT OUR NEW APP FEATURES

Latest COVID-19 News

More COVID-19